Main Forums > Pre-HAART Long-Term Survivors

Oh, for crying out loud!

(1/6) > >>

aztecan:
I think I made a big mistake. I never should have stopped Crixivan.

Its not that I don't like Reyataz or that Norvir is causing any problems. Quite the contrary, they have been easy to take, presented no side effects and all should be well.

Notice I said should be.

Unfortunately, I had to stop taking my PPI when I started Reyataz. Apparently, it needs the acidic pH to be absorbed.

But my stomach doesn't need it. I have been taking 20 mgs of Pepcid a day (10 mgs in the afternoon, 10 mgs with my evening Combivir).

It worked pretty well for a while, but now I spend between 6 to 8 hours a day with the most god-awful heartburn. Every time I burp, it feels like I have hot acid in my throat. At first, it was confined to what felt like the top of my stomach, Now, I feel it all the way up my throat to the back of my mouth.

I have genetic predisposition for this type of thing. My father wound up hospitalized when he suffered a rupture that spewed the contents of his stomach into his abdominal cavity.

The same thing killed my grandfather because peritonitis set in after he suffered a similar rupture.

I really don't want to go there myself.

No matter how easy the dance with Reyataz, I may have to look for a new dance partner.

I am truly very sorry I stopped Crixivan at this point. The hump and skinny legs seem very insignificant to me after having suffered first with Sustiva and now with the loss of my PPI.

I will speak with my doctor about this either tomorrow or Tuesday.

I am exploring options. Kaletra may be one, or Lexiva. Both look OK from what I've read and don't have the PPI restriction. Actually, Reyataz is the only PI that does have PPI restriction.

Or, I may just opt to go back on Crixivan, this time boosted with Norvir, thereby eliminating the meal scheduling.

Having to jump around med-wise really irks me.

I guess I was really spoiled.

HUGS,

Mark

Miss Philicia:
Mark, I went through a quick succession of combo changes like this several years ago (albeit for different reasons) but eventually you will find the correct one.  If it were me I think I'd try at least one more switch before resorting back to the disfiguring Crix but that's your call of course.

Sorry to hear of this as I really know how it is.

Just a question:  if your doc knew of the PPI issue (or did he not?) then why did you not just go on Kaletra, etc. in the first place?

aztecan:
Actually, he didn't know. I pointed it out to him after researching Reyataz and prior to my starting it.

He was mostly concerned with hyperlipidemia, which can be exacerbated by Kaletra. Reyataz is a more lipid-friendly PI.

Even the Pepcid must be timed carefully to ensure there is a 10-hour separation between the evening dose of Pepcid and the Reyataz.

The afternoon dose simply must be two to three hours after the Reyataz.

I agree about going back on Crix though. It is still an option if all else fails but I would rather give some of the others a shot first.

I think it will either be Kaletra or Lexiva. It would be a straight across the board switch, so it shouldn't cause any resistance issues.

HUGS,

Mark

Bucko:
Mark-

I sympathize with the GI issues. Mine come from years of taking Ibuprofen to control migraine/chronic pain and my esophagus/stomach are completely ulcerated as a result. Obviously your issues are much more severe, but I understand the "hot acid in the throat" thing.

I will say, though, you're the only person I've ever heard who speaks quite so lovingly of Crixivan. Kaletra comes with its own host of goodies, too. But you already know that.
 

mjmel:
Oh man, acid lined esophagus! What about Nexium for PPI issue/meds compatibility. Wouldn't that work?

Mike

 

Navigation

[0] Message Index

[#] Next page

Go to full version